|When does Facial Wasting start taking place?
Apr 26, 2008
Hi Dr. Pierone!
I was just curious to know when to actually start expecting 'facial wasting' to start taking place? I have been on Atripla for almost a year and half. What's really scary to me is, I am only 24 years old now. Hopefully, I am still looking to have a long, healthy life if the medications continue to be as effective as they have been in the past and are currently. Thanks for your time and regards to my question.:-)
| Response from Dr. Pierone
Facial wasting is not an inevitable complication of HIV treatment. I have many patients who have been on antiretroviral therapy for over 10 years and don't have a trace of facial lipoatrophy.
What they do have is a face and body 10 years older than when they started. So the prudent lifestyle choices that mitigate the effects of aging certainly apply. These include regular exercise, good diet, adequate sleep, avoiding drugs and alcohol, use of sunblock, no smoking, etc.
Atripla is arguably one of the regimens least likely to produce lipoatrophy and currently the best overall regimen for treating HIV infection.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
- Swollen Lymph Glands After Touching Penis Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.